Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 13, 2014, 5:26 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2014, 5:26 PM MDT (23:26 UTC)
- Expired
- Jun 13, 2014, 6:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 135 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:55 PM MDT | HAIL 2.75 | 18 N Kim, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -497 J/kg
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
565
WUUS55 KPUB 132326
SVRPUB
COC009-071-140030-
/O.NEW.KPUB.SV.W.0069.140613T2326Z-140614T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 630 PM MDT
* AT 526 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
KIM...OR 36 MILES WEST OF SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3755 10355 3763 10321 3747 10284 3718 10321
TIME...MOT...LOC 2326Z 326DEG 19KT 3745 10327
HAIL...1.25IN
WIND...60MPH
$$
HODANIS6 follow-up statements
532
WWUS55 KPUB 132339
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT FRI JUN 13 2014
COC009-071-140030-
/O.CON.KPUB.SV.W.0069.000000T0000Z-140614T0030Z/
LAS ANIMAS CO-BACA CO-
539 PM MDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EAST CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES...
AT 538 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES SOUTHEAST
OF HIGBEE...OR 33 MILES SOUTH OF NORTH LA JUNTA...MOVING EAST AT 10
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THIS STORM HAS ONCE AGAIN RAPIDLY INTENSIFIED BETWEEN 525 PM AND 535
PM.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3755 10355 3763 10321 3747 10284 3718 10321
TIME...MOT...LOC 2338Z 290DEG 8KT 3752 10330
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
HODANISH575
WWUS55 KPUB 132347
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT FRI JUN 13 2014
COC009-071-140030-
/O.CON.KPUB.SV.W.0069.000000T0000Z-140614T0030Z/
LAS ANIMAS CO-BACA CO-
547 PM MDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EAST CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES...
AT 546 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTH OF
KIM...OR 36 MILES WEST OF SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3755 10355 3763 10321 3747 10284 3718 10321
TIME...MOT...LOC 2346Z 326DEG 19KT 3748 10327
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...80MPH
$$
HODANISH733
WWUS55 KPUB 132354
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT FRI JUN 13 2014
COC009-071-140030-
/O.CON.KPUB.SV.W.0069.000000T0000Z-140614T0030Z/
LAS ANIMAS CO-BACA CO-
554 PM MDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EAST CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES...
AT 553 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTH OF
KIM...OR 34 MILES SOUTHEAST OF NORTH LA JUNTA...MOVING EAST AT 5 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3757 10345 3763 10321 3747 10284 3723 10316
TIME...MOT...LOC 2353Z 289DEG 6KT 3751 10329
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
HODANISH626
WWUS55 KPUB 140007
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT FRI JUN 13 2014
COC009-071-140030-
/O.CON.KPUB.SV.W.0069.000000T0000Z-140614T0030Z/
LAS ANIMAS CO-BACA CO-
607 PM MDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EAST CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES...
AT 606 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES NORTH OF
KIM...OR 35 MILES WEST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
THE BASEBALL SIZE HAIL OCCCURRED ON HIGHWAY 109 AT 555 PM.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3757 10345 3763 10321 3747 10284 3723 10316
TIME...MOT...LOC 0006Z 317DEG 11KT 3749 10326
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...<50MPH
$$
HODANISH114
WWUS55 KPUB 140018
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT FRI JUN 13 2014
COC009-071-140030-
/O.CON.KPUB.SV.W.0069.000000T0000Z-140614T0030Z/
LAS ANIMAS CO-BACA CO-
618 PM MDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EAST CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES...
AT 616 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES NORTH OF
KIM...OR 33 MILES WEST OF SPRINGFIELD...MOVING EAST AT 10 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
BASEBALL SIZE HAIL WAS REPORTED WITH THIS STORM AT 555 PM BY BACA
COUNTY LAW ENFORCEMENT.
THIS STORM HAS WEAKENED SLIGHTLY SINCE 610 PM...BUT COULD
REINTENSIFY AS IT MOVES SLOWLY EAST-SOUTHEAST ACROSS NORTHEAST LAS
ANIMAS COUNTY.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3753 10334 3763 10321 3747 10284 3730 10307
TIME...MOT...LOC 0016Z 285DEG 9KT 3751 10322
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
HODANISH084
WWUS55 KPUB 140028
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT FRI JUN 13 2014
COC009-071-140036-
/O.EXP.KPUB.SV.W.0069.000000T0000Z-140614T0030Z/
LAS ANIMAS CO-BACA CO-
628 PM MDT FRI JUN 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAS ANIMAS AND
WEST CENTRAL BACA COUNTIES WILL EXPIRE AT 630 PM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. THIS STORM WAS STILL STRONG AT 628 PM...AND IF IT
REINTENSIFIES...THEN ANOTHER WARNING WILL BE ISSUED.
LAT...LON 3753 10334 3763 10321 3747 10284 3730 10307
TIME...MOT...LOC 0024Z 326DEG 19KT 3751 10322
$$
HODANISHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:33 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 13, 3:33 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 333 PM MDT FRI JUN 13 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 331 PM MDT FRI JUN 13 2014 CURRENTLY...HOT TEMPERATURES HAVE SPREAD ACROSS SOUTHERN COLORADO THIS AFTERNOON WITH 80S TO LOWER 90S ACROSS THE PLAINS. SATELLITE IMAGERY INDICATES A DISTURBANCE IN THE WESTERLY FLOW IS MOVING EAST ACROSS NEW MEXICO. STRONG WESTERLY FLOW IN THE MID LEVELS ASSOCIATED WITH THE WAVE TO THE SOUTH IS CURRENTLY PUSHING A DRYLINE EAST ACROSS THE PLAINS. RADAR INDICATES THUNDERSTORMS STARTING TO FIRE FROM NEAR LAMAR...SOUTHWEST TO NEAR TRINIDAD...ROUGHLY WHERE THE DRYLINE IS CURRENTLY LOCATED. WEST OF THE DRYLINE...HUMIDITY VALUES HAVE FALLEN TO AROUND 15 PERCENT...AND SOUTHWEST WINDS HAVE BEEN GUSTY. EXTREME CAUTION IS ADVISED WITH OUTDOOR BURNING ACTIVITIES THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHERN COLORADO. REST OF THIS AFTERNOON AND TONIGHT...HIGH RES MODEL GUIDANCE AND RECENT TRENDS ON RADAR MATCH WELL...WITH THUNDERSTORMS FIRING OVER THE FAR EASTERN PLAINS ALONG THE DRYLINE. SHEAR OF 40 KTS AND CAPE VALUES REACHING AROUND 1500 J/KG WILL BE SUFFICIENT TO PRODUCE ONE OR TWO STRONG TO SEVERE STORMS. THE VARIOUS WRF SOLUTIONS INDICATE UPDRAFT HELICITIES WILL BE MAXIMIZED ACROSS EASTERN LAS ANIMAS TO BACA COUNTIES. WHILE THE UPDRAFT HELICITY VALUES ARE NOT STRONG...IT DOES INDICATE THAT A FEW ROTATING UPDRAFTS WILL BE POSSIBLE GIVING EASTERN LAS ANIMAS AND BACA COUNTIES THE BEST CHANCES TO SEE SEVERE WEATHER. HAIL TO 1.5 INCHES AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREATS. MODEL GUIDANCE IN GOOD AGREEMENT WITH THE THUNDERSTORM ACTIVITY SHIFTING EAST INTO KANSAS BY 04Z THIS EVENING AS THE UPPER LEVEL DISTURBANCE MOVES EAST INTO THE TEXAS PANHANDLE. ONCE THUNDERSTORMS CLEAR...EXPECT A QUIET NIGHT WITH MILD CONDITIONS AND BREEZY SOUTHWEST FLOW OVER THE MOUNTAIN TOPS. SATURDAY...THERE ARE SEVERAL CONCERNS ON SATURDAY. A STRONG UPPER LEVEL SHORTWAVE IS FORECAST TO MOVE OUT OF THE INTERMOUNTAIN WEST AND ACROSS COLORADO BY SATURDAY AFTERNOON. THIS WILL INCREASE FLOW ALOFT AND PROMOTE MIXING AT THE SURFACE. STRONG SOUTHWESTERLY WINDS WILL LIKELY GUST IN EXCESS OF 30 KTS...AND IN SOME AREAS 40 KTS...ARE EXPECTED ACROSS MUCH OF SOUTHERN COLORADO. DRY AIR IN PLACE ACROSS THE REGION WILL REDUCE HUMIDITY LEVELS TO UNDER 15 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY VALUES WILL LEAD TO VERY DANGEROUS FIRE WEATHER CONDITIONS FOR SOUTHERN COLORADO. THE MAIN ISSUE WILL BE FUELS...GREEN UP IS WELL UNDER WAY ACROSS THE AREA GIVEN THE RECENT RAINFALL. AFTER TALKING WITH AGENCY PARTNERS...EL PASO COUNTY IS THE ONLY AREA WHERE FUELS HAVE BEEN DEEMED CRITICAL...AND A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AREA. THE REST OF THE CWA...EVEN THOUGH FUELS HAVE BEEN DEEMED NON-CRITICAL AT THIS TIME...THERE ARE LIKELY AREAS THAT HAVE NOT SEEN AS MUCH RAIN AND FUELS MAY BE DRY. EXTREME CAUTION IS ADVISED ACROSS ALL OF THE REGION WITH ANY OUTDOOR BURNING ACTIVITIES! A COLD FRONT IS FORECAST TO DROP SOUTH INTO THE PALMER DIVIDE BY LATE SATURDAY AFTERNOON. THE NAM IS THE QUICKEST MODEL SOLUTION WITH THE FRONT INTO KCOS BY LATE AFTERNOON...WHILE THE GFS WAITS UNTIL AFTER 00Z. BOTH SOLUTIONS DEVELOP THUNDERSTORM ACTIVITY ALONG THE PALMER DIVIDE...BUT THE MAIN QUESTION WILL BE HOW QUICKLY THEY FORM. IN ADDITION...A FEW MODEL SOLUTIONS ARE TRYING TO DEVELOP CONVECTION OUT NEAR THE KANSAS BORDER. WHILE CHANCES ARE LOW...THIS IS OF CONCERN DUE TO THE POTENTIAL FOR DRY LIGHTNING. HUMIDITY VALUES WILL BE VERY LOW...CLOUD BASES HIGH...AND STORMS WILL BE MOVING...WHICH WILL ALL BE FACTORS IN THE DRY LIGHTNING POTENTIAL. FOR NOW HAVE LOW CHANCES FOR DRY THUNDERSTORMS ALONG THE KANSAS BORDER...BUT CONFIDENCE IS NOT OVERLY HIGH AT THIS TIME. TEMPERATURES ON SATURDAY WILL REMAIN HOT ACROSS THE REGION. AFTERNOON HIGHS ACROSS THE PLAINS WILL ONCE AGAIN REACH INTO THE UPPER 80S TO LOWER 90S. MOZLEY .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 331 PM MDT FRI JUN 13 2014 .SATURDAY NIGHT...COLD FRONT WILL MOVE SOUTHWARD OVER THE EASTERN PLAINS SATURDAY EVENING. NAM AND GFS HAVE BEEN CONSISTENT WITH DEW POINTS RISING INTO THE UPPER 40S TO LOWER 50S BEHIND THE FRONT. ADDED SOME ISOLATED THUNDERSTORMS SATURDAY EVENING FOR KIOWA...BENT...PROWERS AND BACA COUNTIES. WHILE MODEL SOUNDINGS APPEAR TOO CAPPED...BULK SHEAR IS OVER 50 KNOTS. IF STORMS DEVELOP...THERE IS ENOUGH SHEAR FOR SOME STRONG TO SEVERE STORMS. OTHERWISE...ANTICIPATE A DRY EVENING WITH A FEW STORMS OVER THE CONTINENTAL DIVIDE POSSIBLE. .SUNDAY THROUGH TUESDAY...UNSEASONABLE STRONG UPPER TROUGH OVER THE PACIFIC NORTHWEST SLOWLY DRIFTS EASTWARD ACROSS THE NORTHERN ROCKIES. DRY SOUTHWEST FLOW ALOFT DEVELOPS OVER THE REGION...WITH THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE REGION. ACCORDING TO LAND MANAGEMENT AGENCIES...FUELS ARE ONLY CRITICAL OVER EL PASO COUNTY AT THIS TIME. HOWEVER...WITH A SERIES OF DRY AND BREEZY DAYS...FUELS COULD BECOME CRITICAL IN OTHER REGIONS. DRY LINE STAYS MOSTLY EAST OF THE KANSAS BORDER...AND THE THREAT FOR ANY CONVECTION STAYS MOSTLY IN KANSAS. ADDED SOME SILENT POPS NEAR THE KANSAS BORDER FOR THE VERY MODEST POTENTIAL FOR SOME LOW LEVEL MOISTURE LINGERING NEAR THE BORDER. .WEDNESDAY AND THURSDAY...UNSEASONABLY STRONG TROUGH WILL MOVE ACROSS THE NORTHERN ROCKIES. MOISTURE WILL BE LIMITED ACROSS THE REGION...AND GRIDS MOSTLY HAVE ISOLATED POPS FOR THE AFTERNOON AND EVENING. BEST CHANCES FOR PRECIPITATION WILL BE OVER THE NORTHERN MOUNTAINS OF THE CWA. THE MODELS KEEP THE COLD FRONT AND ASSOCIATED LOW LEVEL MOISTURE MOSTLY OVER NORTHEAST COLORADO AND NORTHWARD. HOWEVER...WILL HAVE TO WATCH FOR MOISTURE MOVING FURTHER SOUTH...WHICH COULD RESULT IN STRONGER STORMS. .FRIDAY...MODELS HAVE THE TROUGH TO THE EAST OF COLORADO. GFS IS VERY DRY BEHIND THE TROUGH...WHILE THE EC HAS A WEAK PLUME OF MID LEVEL MOISTURE MOVING IN THE FROM THE SOUTH. STAYED WITH POPS FROM EXTENDED PROCEDURE WHICH HAVE SILENT POPS OVER THE CWA. --PGW-- && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 331 PM MDT FRI JUN 13 2014 KALS...THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE SAN JUAN MOUNTAIN RANGE AND SHIFT EAST OVER THE SOUTHERN HALF OF THE SAN LUIS VALLEY. THERE IS A LOW PROBABILITY THAT ONE OF THESE THUNDERSTORMS MAY IMPACT THE TERMINAL THROUGH 01Z THIS EVENING. OTHERWISE EXPECT VFR CONDITIONS THROUGH THE NEXT 24 HOURS. SOUTHWEST WINDS WILL CONTINUE TO BE GUSTY THIS AFTERNOON...WITH GUSTS TO NEAR 35 KTS POSSIBLE. STRONG SOUTHWEST WINDS WITH GUSTS TO NEAR 40 KTS ARE EXPECTED ON SATURDAY AFTERNOON. KCOS AND KPUB...VFR CONDITIONS THROUGH THE NEXT 24 HOURS. STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THIS AFTERNOON AT BOTH TERMINALS WITH GUSTS NEARING 30 KTS. STRONG WINDS ARE ALSO EXPECTED BY SATURDAY AFTERNOON AT BOTH TERMINALS...WITH GUSTS IN EXCESS OF 30 KTS POSSIBLE. A COLD FRONT WILL MOVE INTO THE PALMER DIVIDE REGION BY LATE SATURDAY AFTERNOON INTO THE EVENING AND PUSH SOUTH ACROSS THE PLAINS SATURDAY NIGHT. THIS WILL BRING A NORTHERLY WIND SHIFT FOR BOTH TERMINALS...AND A LOW PROBABILITY OF THUNDERSTORMS TO KCOS SATURDAY EVENING. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 6 PM MDT SATURDAY FOR COZ226-227. && SHORT TERM...MOZLEY LONG TERM...PGW AVIATION...MOZLEY
Hazardous weather outlook, Jun 13, 12:35 PM MDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1235 PM MDT FRI JUN 13 2014 COZ058>089-093>099-141845- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1235 PM MDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS THROUGH THIS EVENING. ONE OR TWO OF THESE COULD BECOME SEVERE TO THE EAST OF A LINE FROM KIM TO LAS ANIMAS TO EADS. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS OF AROUND 60 MPH WILL BE THE PRIMARY STORM THREATS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN MOUNTAINS TODAY...MAINLY TO THE SOUTH OF HIGHWAY 50. THESE WILL CAPABLE OF PRODUCING GUSTY WINDS UP TO 50 MPH AND SOME SPOTTY LIGHT RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL RETURN TO THE AREA WEDNESDAY AND THURSDAY OF NEXT WEEK...WITH THE BEST CHANCE FOR STORMS OVER THE MOUNTAINS. LIGHTNING AND WIND GUSTS TO 50 MPH WILL BE THE MAIN THREAT FROM ANY OF THESE STORMS. STRONG WINDS AND LOW HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS ACROSS SOUTHERN COLORADO ON SATURDAY AFTERNOON. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. 88/88
In the hours before
Special weather statement, Jun 13, 3:31 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 331 PM MDT FRI JUN 13 2014 COZ093-094-097-132200- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 331 PM MDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS... SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES UNTIL 400 PM MDT... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF HIGBEE...OR 25 MILES SOUTH OF NORTH LA JUNTA...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LAS ANIMAS...SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES. LAT...LON 3751 10364 3769 10374 3779 10341 3757 10325 TIME...MOT...LOC 2130Z 253DEG 8KT 3763 10364 STARK
Special weather statement, Jun 13, 3:57 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 357 PM MDT FRI JUN 13 2014 COZ093-094-097-132230- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 357 PM MDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS... SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES UNTIL 430 PM MDT... AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF HIGBEE...OR 24 MILES SOUTH OF NORTH LA JUNTA...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LAS ANIMAS...SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES. LAT...LON 3746 10363 3764 10372 3776 10331 3755 10310 TIME...MOT...LOC 2156Z 271DEG 20KT 3763 10352 STARK
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:02 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Jun 12, 6:33 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 12, 7:10 PM MDT | Special Weather Statement | PUB | Teller | 20 min |
| Jun 12, 7:18 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 13, 3:02 PM MDT | Red Flag Warning | PUB | El Paso | 27 hr |
| Jun 13, 3:31 PM MDT | Special Weather Statement | PUB | Otero | 29 min |
| Jun 13, 3:57 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jun 13, 4:05 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 40 min |
| Jun 13, 4:38 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.